Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Dark line on side of toe, constantly stubbing toe. Could melanoma appear that quickly?

I have a darK line that recently appeared on the side of my toe beginning at the base of the nail and running along side the nail to the top of the nail (not the toe). Could a melanoma appear that quickly? I am constantly stubbing my feet against the base of a love seat as I do not wear shoes in the house. The line almost looks like I could remove it. There does not seem to be any pain. I am concerned about cancer . Please offer some guidance.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
welcome to HCM!
Lines and other deformities or color changes are common, and most of them are not serious. This is particularly true if the line runs vertically, as in YOUR case . fungal infections of the nail will cause similar lines, although typically there is also more generalized deformity or thickening of the nail as well. Another possibility would be a foreign body under the fingernail, which can look like a black line. . Finally, rarely, bleeding can show up under the nails as small dark lines called splinter hemorrhages AND since you are constantly stubbing it under chair so subungual haemrrhage can be a possibility.
melanomas occur on nailbed but in your case its is not likely because it hardly presents like a straight vertical line.
you must visit a doctor especially to rule out any fungal infection or trauma.
Isincerely hope this will help you!take care!
Answered: Thu, 19 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor